MAUDE Adverse Event Report: MEDTRONIC IRELAND ARES; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC IRELAND ARES; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 93092
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Headache (1880); Memory Loss/Impairment (1958); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a shunt.It was reported that the device was implanted on (b)(6) 2024.On (b)(6) 2025, the patient had an x-ray where the catheter across the neck, chest, abdomen, and pelvis was intact, terminating in the right lower quadrant.This was a change noted of the catheter just lateral to the right l1 transverse process.This was a change in orientation as compared to the prior shunt survey.There was a new loop/possible kink of the tubing.The patient had been experiencing headaches, and localized swelling, mass and lump on the head.A ct scan was performed as well with the results stating that the ventricle size was unchanged with the ventricles largely decompressed.No midline shift or extra-axial fluid collection was seen.Right frontal approach shunt tube was once again seen unchanged in position compared to prior exam.No evidence of acute hemorrhage.There was a focal protrusion of soft tissue scalp over the reservoir in the right frontal region.This was more pronounced compared to prior exam, but there was no evidence of mass or fluid collection.During an emergency department visit from (b)(6) 2025, the patient had a ct head scan with no acute findings as well as an mri of the brain with no acute findings where the patient's shunt as per the mri were in place.
 
Event or Problem Description
Additional information received reported that on (b)(6) 2024, the patient presented for an office visit indicating they were having significant right upper quadrant pain, worse after eating.A ct scan of their abdomen and pelvis were ordered.On (b)(6) 2024, the patient called to stated that their head felt swollen just past the incision site from their shunt.On (b)(6) 2025, the patient called their healthcare facility because they were having headaches and had a knot by the incision site of their shunt where the tubing was by their ear.They felt the knot especially when they laid their head on a pillow.The patient was encouraged to take 1000mg of tylenol and alternate with ibuprofen.On (b)(6) 2025, the patient presented to the emergency department for having 3 weeks of pain in the right side of her head and neck.They also reported some intermittent eye pain and blurry vision.It was noted the patient had worsening memory and forgetfulness.A recent x-ray shunt series and ct scan of the head and neck soft tissues were performed.They showed no hydrocephalus though did note a possible kink in the tubing in their abdomen.They were scheduled to get ct scan of their abdomen.The results of the ct of their abdomen indicated that the shunt catheter coursing along the right hemiabdomen terminating in the anterior pelvis.There was no focal kink or discontinuity of the visualized shunt tubing.
 
Additional Manufacturer Narrative

Brand Name
ARES
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
7635265677
MDR Report Key23077048
Report Number9612164-2025-04618
Device Sequence Number4644840
Product Code JXG
UDI-Device Identifier00643169762657
UDI-Public(01)00643169762657(17)250807(10)0012138232
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K110560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2025
Device Model Number93092
Device Catalogue Number93092
Device Lot Number0012138232
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date09/29/2025
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale
Patient Weight93 KG